MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 28205
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Sepsis (2067)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced hypotension and became septic requiring admittance to intensive care unit and prolonged hospitalization.A 12 fr x 25 cm super sheath introducer sheath was selected for use in a non-stenosed vessel for a percutaneous cholangioscopy procedure.During the procedure, while irrigating the biliary system with saline, the introducer sheath did not allow for adequate pressure to be released.As a result, the patient became hypotensive and septic after the procedure, requiring admittance to the intensive care unit (icu).The procedure was completed with this device.The patient has recovered and has been discharged.
 
Additional Manufacturer Narrative
B3 - date of event: date of event was approximated to 04/01/2024 as the exact event date was not reported.

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
13-2 yushima 1-chome
bunkyo-ku tokyo
JA  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19350303
Report Number2124215-2024-26556
Device Sequence Number12613226
Product Code DRE
UDI-Device Identifier14543527202012
UDI-Public14543527202012
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number28205
Device Catalogue Number28205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown